Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 342, NWS Atlanta, GA

July 21, 20234 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 21, 2023, 10:17 PM EDT for 4 counties in Georgia. It was in force for 28 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2023, 10:17 PM EDT (02:17 UTC)
Expired
Jul 21, 2023, 10:45 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Johnson County, GA, Laurens County, GA, Washington County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 63 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 10:17 PM EDTTSTM WND DMG2 Ne East Dublin, GATree down near the intersection of Lovett Farm Rd and Hey 319.
Jul 21, 10:20 PM EDTTSTM WND DMG2 N Dublin, GAPowerlines down on the 300 block of Parker Dairy Rd.
Jul 21, 10:25 PM EDTTSTM WND DMG2 Nnw Brewton, GATree down at the intersection of Willie Rd and Hwy 319.
Jul 21, 10:28 PM EDTTSTM WND DMG3 Ne Minter, GATree down at the intersection of Bay Pullen Rd and Old Savannah.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 5:55 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2023-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2023-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1219 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1364 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

966 
WUUS52 KFFC 220217
SVRFFC
GAC167-175-303-319-220245-
/O.NEW.KFFC.SV.W.0342.230722T0217Z-230722T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1017 PM EDT Fri Jul 21 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northeastern Laurens County in central Georgia...
  East central Wilkinson County in central Georgia...
  Southern Washington County in east central Georgia...
  Johnson County in east central Georgia...

* Until 1045 PM EDT.

* At 1017 PM EDT, severe thunderstorms were located along a line
  extending from Oconee to near Tuckers Crossroad to near Dublin,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Dublin, Sandersville, Wrightsville, East Dublin, Tennille, Adrian,
  Harrison, Oconee, Riddleville, Spann, Donovan, Tuckers Crossroad,
  Minter, Pringle, Lovett, New Home, Meeks, Brewton and Scott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3258 8259 3256 8259 3253 8256 3253 8259
      3252 8260 3252 8263 3250 8265 3249 8264
      3246 8295 3268 8297 3287 8307 3301 8268
      3277 8257 3260 8255
TIME...MOT...LOC 0217Z 255DEG 36KT 3285 8299 3271 8292 3248 8289 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
129 
WWUS52 KFFC 220236
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
1036 PM EDT Fri Jul 21 2023

GAC303-319-220246-
/O.CAN.KFFC.SV.W.0342.000000T0000Z-230722T0245Z/
Wilkinson GA-Washington GA-
1036 PM EDT Fri Jul 21 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WILKINSON AND
SOUTHERN WASHINGTON COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
central and east central Georgia.

LAT...LON 3258 8259 3256 8259 3253 8257 3253 8259
      3252 8260 3252 8264 3250 8265 3249 8264
      3246 8295 3270 8298 3271 8295 3276 8295
      3281 8280 3279 8277 3277 8277 3280 8269
      3278 8266 3281 8259 3277 8257 3260 8255
TIME...MOT...LOC 0236Z 255DEG 36KT 3289 8280 3275 8273 3252 8270 

$$

GAC167-175-220245-
/O.CON.KFFC.SV.W.0342.000000T0000Z-230722T0245Z/
Laurens GA-Johnson GA-
1036 PM EDT Fri Jul 21 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHEASTERN LAURENS AND JOHNSON COUNTIES...

At 1036 PM EDT, severe thunderstorms were located along a line
extending from near Tennille to Donovan to near Scott, moving east at
40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Dublin, Wrightsville, East Dublin, Adrian, Spann, Donovan, Tuckers
Crossroad, Minter, Lovett, New Home, Meeks, Brewton and Scott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3258 8259 3256 8259 3253 8257 3253 8259
      3252 8260 3252 8264 3250 8265 3249 8264
      3246 8295 3270 8298 3271 8295 3276 8295
      3281 8280 3279 8277 3277 8277 3280 8269
      3278 8266 3281 8259 3277 8257 3260 8255
TIME...MOT...LOC 0236Z 255DEG 36KT 3289 8280 3275 8273 3252 8270 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 8:47 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 21, 8:47 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
847 PM EDT Fri Jul 21 2023

.UPDATE...
Issued at 846 PM EDT Fri Jul 21 2023

Widespread showers and thunderstorms are ongoing across much of the
are expected to continue through the next few hours. Anticipating a
momentary break overnight before more showers come in again in the
early morning hours for central Georgia. They are forecast to stick
around in central GA for much of the day into the afternoon with
momentary breaks here and there. Not expecting the coverage to
expand into the metro at this time. With increased shower activity
heat indices should overall be lower tomorrow.

Hernandez

&&

.SHORT TERM...
(This afternoon through Saturday)
Issued at 259 PM EDT Fri Jul 21 2023

A heat advisory is in effect for central GA from 10AM to 8PM EDT.
Much of the area South of I20 will see Heat Indices of 105 to 110
this afternoon.

Similar to yesterday, northwest flow continues to mean the potential
for MCS development in the evening and overnight hours. The exact
timing of convection initiation is currently uncertain with a large
spread in CAMs solutions. Initial thunderstorms this afternoon will
likely be pulse-like. However going into the evening and overnight
hours an impulse, currently located over Arkansas, will make its way
Eastward into North and Central GA. This impulse may provide the
lift necessary to develop cold-pool organization and MCS
development. Given previous MCS characteristics this week, any
system that develops will likely outperform model prorogation
speed and may arrive earlier than CAMs suggested. Therefore, the
exact arrival time of any system that develops is currently
uncertain, however we may begin to see impacts in the evening and
overnight hours. All thunderstorms this afternoon and tonight will
have the potential to become strong to severe, however the main
hazard will be overnight. Hazards will include damaging winds,
frequent lightning, and heavy rainfall. An isolated and brief
tornado cannot be ruled out.

Much of the region will see post-frontal conditions tomorrow with
cooler temperatures in the mid to upper 80s across North GA.
Thunderstorms will remain likely across central GA throughout the
day tomorrow, where temperatures rise into the low 90s alongside
GoM moisture. The greatest PoPs will be in the afternoon with
diurnal amplification.

SM

&&

.LONG TERM...
(Sunday morning through next Thursday)
Issued at 259 PM EDT Fri Jul 21 2023

Key Messages:

 - Drier than average weather and gradually increasing temperatures
are forecast next week.

 - Above average temperatures are expected next weekend.

Forecast Concerns for Next Week:

Trends in the global ensemble (EPS & GEFS) guidance that favored a
mostly dry period of weather early next week have only intensified
in recent runs. This includes a majority of EPS and GEFS members now
showing a period of PWAT values near 1.0 inch next Monday and
Tuesday. This lack of moisture is contributing to limited
instability in the model guidance and only gradual increases in CAPE
as next week progresses. Toss in gradually rising 500 mb heights
over the course of the week and we get a forecast favoring below
average precipitation chances throughout the week. Precipitation
chances overall should be highest Thursday and Friday (~25%).
Forecaster confidence in this trend is moderate with the continued
northwest flow aloft, and its potential to pull convection in from
the west, being the primary factor reducing confidence.
at this possibility.
Temperatures next week should gradually increase (by a degree or two
per day) as the upper level ridge in the Southern Plains flattens
and upper level troughing weakens over the East. Guidance from the
NBM for Atlanta suggests a high in the 88 to 91 degree range on
Monday (NBM 25 to 75th percentile), with gradual increases to a high
in the 92 to 96 degree range on Friday. Trends are similar for the
rest of the state, though central Georgia should see values firmly
in the upper 90s by the second half of the week. Forecaster
confidence in the temperature outlook is high.

Way to Early Ponderings about Next Weekend:

Guidance from the GEFS and EPS is trending towards increasingly
above average 500 mb heights over the Eastern U.S. next weekend.
This hints at the possibility of continued or increasing heat in our
region next weekend. As is usually the case in the summer, any
storms could toss a wrench into this temperature trend, though there
is little to suggest convection will be widespread at this time
range. The CPC 8 to 14 Day Temperature Outlook hints at the
potential for continued heat.

Albright

&&

.AVIATION...
(00Z TAFS)
Issued at 745 PM EDT Fri Jul 21 2023

Scattered to widespread showers and thunderstorms are occurring
over most of the TAF site which resulted in TEMPOs for many of
the sites. Following this, expecting some lower clouds to come in
in the 10-12z timeframe tomorrow associated with a chance for
showers over CSG and the metro sites. Any showers and
convection tomorrow afternoon to be limited to CSG and MCN
tomorrow but lower confidence on this.

//ATL Confidence...00Z Update...
Medium confidence on everything.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  85  68  88 /  70  40  10  10
Atlanta         71  85  69  88 /  70  50  10  10
Blairsville     64  80  60  81 /  70  40   0  10
Cartersville    69  84  65  87 /  70  40   0   0
Columbus        74  90  72  89 /  60  50  40  30
Gainesville     70  85  67  88 /  70  40  10  10
Macon           74  90  71  90 /  60  50  30  30
Rome            70  85  66  88 /  70  40   0   0
Peachtree City  70  85  67  88 /  60  50  20  10
Vidalia         76  90  73  89 /  70  50  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Hernandez
LONG TERM....Albright
AVIATION...Hernandez
Hazardous weather outlook, Jul 21, 8:31 PM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
831 PM EDT Fri Jul 21 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
831 PM EDT Fri Jul 21 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Strong thunderstorms will be likely this evening for much of north
and central Georgia this evening. A few severe thunderstorms will
also be possible. The primary hazard from any severe
thunderstorms will be damaging wind gusts. Thunderstorms will also
be capable of producing localized flooding and frequent lightning
strikes.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Thunderstorms will be possible over portions of central Georgia
Saturday and Sunday. There is a marginal risk (level 1 of 5) for
severe weather Saturday afternoon and evening. Thunderstorms
activity should be more isolated Monday and Tuesday with most of
the region remaining storm free. The risk for isolated afternoon
and evening thunderstorms may return to the whole state of
Georgia next Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, Jul 21, 9:46 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
946 PM EDT Fri Jul 21 2023

GAZ079-089>091-220215-
Chattahoochee GA-Marion GA-Talbot GA-Muscogee GA-
946 PM EDT Fri Jul 21 2023

...A strong thunderstorm will impact portions of western Marion,
southeastern Muscogee, Chattahoochee and southwestern Talbot Counties
through 1015 PM EDT...

At 946 PM EDT, a strong thunderstorm was over Cusseta, moving
southeast at 40 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Cusseta, Geneva, Upatoi, North Fort Moore, Brantley, Christopher,
Sand Hill, Juniper, Oakland, Manta, Zellobee, Box Springs, Marion
Estates and Eelbeck/West Fort Moore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
west central Georgia.

&&

LAT...LON 3221 8461 3223 8462 3223 8468 3230 8493
      3232 8498 3255 8481 3258 8453 3220 8455
TIME...MOT...LOC 0146Z 309DEG 33KT 3228 8476

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 21, 9:54 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
954 PM EDT Fri Jul 21 2023

GAZ083-084-220230-
Wilkinson GA-Twiggs GA-
954 PM EDT Fri Jul 21 2023

...A strong thunderstorm will impact portions of central Wilkinson
and east central Twiggs Counties through 1030 PM EDT...

At 954 PM EDT, a strong thunderstorm was near Jeffersonville, moving
east at 30 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Irwinton and Toomsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
central and east central Georgia.

&&

LAT...LON 3268 8332 3276 8334 3287 8304 3281 8297
      3271 8297
TIME...MOT...LOC 0154Z 259DEG 28KT 3273 8325

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Jul 21, 9:58 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
958 PM EDT Fri Jul 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     Tstm Wnd Dmg     3 NE Six Flags Over Geo 33.80N 84.51W
07/21/2023                   Cobb               GA   Public

            Trees reported down near the intersection of
            Veterans Memorial HWY SE and Oakdale Rd SE.

&&

TV
Special weather statement, Jul 21, 10:01 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1001 PM EDT Fri Jul 21 2023

GAZ097-109-220230-
Laurens GA-Dodge GA-
1001 PM EDT Fri Jul 21 2023

...Strong thunderstorms will impact portions of southwestern Laurens
and central Dodge Counties through 1030 PM EDT...

At 1001 PM EDT, a line of strong thunderstorms was along a line
extending from Rowland to near Plainfield to near Eastman, and moving
east at 30 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Eastman, Chester, Milan, Cadwell, Chauncey, Rentz, Jay Bird Springs,
Plainfield, Cedar Grove, Godwinsville and Lowery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
central Georgia.

&&

LAT...LON 3220 8329 3233 8319 3242 8315 3244 8278
      3223 8283 3219 8287 3219 8288 3218 8289
      3215 8293 3215 8294 3214 8295 3213 8295
      3203 8307
TIME...MOT...LOC 0201Z 290DEG 25KT 3243 8314 3233 8313 3220 8326

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 21, 10:02 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1002 PM EDT Fri Jul 21 2023

GAZ106-108>112-220245-
Crisp GA-Wheeler GA-Telfair GA-Wilcox GA-Montgomery GA-Dodge GA-
1002 PM EDT Fri Jul 21 2023

...Strong thunderstorms will impact portions of southern Dodge,
Telfair, southeastern Wilcox, southeastern Wheeler, southeastern
Crisp and south central Montgomery Counties through 1045 PM EDT...

At 1002 PM EDT, a line of strong thunderstorms was along a line
extending from near Double Run to Jordan, and moving east at 30 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lumber City, Scotland, Jacksonville, Towns, Horse Creek Wma, Spring
Hill, Temperance, Browning, China Hill, Double Run, Owensboro, Jordan
and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3178 8303 3181 8309 3181 8314 3185 8318
      3184 8361 3180 8361 3180 8379 3208 8271
      3198 8248 3196 8250 3195 8248 3195 8249
      3196 8255 3192 8263 3192 8268 3181 8282
      3178 8293
TIME...MOT...LOC 0202Z 287DEG 26KT 3184 8360 3204 8267

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 21, 10:13 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1013 PM EDT Fri Jul 21 2023

GAZ085-086-097-098-220245-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
1013 PM EDT Fri Jul 21 2023

...A strong thunderstorm will impact portions of northeastern
Laurens, west central Emanuel, northwestern Treutlen and southeastern
Johnson Counties through 1045 PM EDT...

At 1013 PM EDT, a strong thunderstorm was over Brewton, or 9 miles
south of Wrightsville, moving southeast at 30 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Wrightsville, Adrian, Spann, Orland, Orianna, Norristown, Lovett,
Norristown Junction, Meeks, Brewton, Blackville, Scott and Rockledge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
central and east central Georgia.

&&

LAT...LON 3260 8288 3273 8277 3261 8247 3249 8248
      3238 8262
TIME...MOT...LOC 0213Z 303DEG 27KT 3260 8276

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:01 PM EDTRiver Flood WarningFFCDeKalb, Fulton3 hr
Jul 21, 8:04 PM EDTSpecial Weather StatementFFCMarion26 min
Jul 21, 8:14 PM EDTSpecial Weather StatementFFCBarrow, Oconee31 min
Jul 21, 8:16 PM EDTSpecial Weather StatementFFCMacon29 min
Jul 21, 8:18 PM EDTSpecial Weather StatementFFCCobb, Paulding27 min
Jul 21, 8:21 PM EDTSpecial Weather StatementFFCChattahoochee24 min
Jul 21, 8:22 PM EDTSpecial Weather StatementFFCCrawford38 min
Jul 21, 8:27 PM EDTSpecial Weather StatementFFCBanks33 min
Jul 21, 8:36 PM EDTSpecial Weather StatementFFCPeach24 min
Jul 21, 8:39 PM EDTSpecial Weather StatementFFCMontgomery, Toombs36 min
Jul 21, 8:47 PM EDTSpecial Weather StatementFFCWheeler28 min
Jul 21, 8:49 PM EDTSpecial Weather StatementFFCBibb26 min
Jul 21, 9:02 PM EDTSevere Thunderstorm WarningFFCHouston, Macon, Peach28 min
Jul 21, 9:08 PM EDTSpecial Weather StatementFFCBleckley37 min
Jul 21, 9:13 PM EDTSpecial Weather StatementFFCMontgomery32 min
Jul 21, 9:17 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee28 min
Jul 21, 9:17 PM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Pulaski, Twiggs28 min
Jul 21, 9:19 PM EDTSpecial Weather StatementFFCLamar, Monroe26 min
Jul 21, 9:37 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Pulaski, Twiggs, Wilkinson38 min
Jul 21, 9:45 PM EDTSpecial Weather StatementFFCStewart30 min
Jul 21, 9:46 PM EDTSpecial Weather StatementFFCChattahoochee29 min
Jul 21, 9:49 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart, Webster41 min
Jul 21, 9:54 PM EDTSpecial Weather StatementFFCWilkinson36 min
Jul 21, 9:57 PM EDTSevere Thunderstorm WarningFFCStewart27 min
Jul 21, 9:58 PM EDTSevere Thunderstorm WarningFFCLaurens, Wilkinson32 min
Jul 21, 10:01 PM EDTSpecial Weather StatementFFCDodge, Laurens29 min
Jul 21, 10:02 PM EDTSpecial Weather StatementFFCTelfair43 min
Jul 21, 10:13 PM EDTSpecial Weather StatementFFCJohnson32 min
Jul 21, 10:22 PM EDTSpecial Weather StatementFFCMarion, Schley, Webster23 min
Jul 21, 10:29 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Montgomery, Treutlen31 min
Jul 21, 10:39 PM EDTSpecial Weather StatementFFCWilcox36 min
Jul 21, 10:46 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler29 min
Jul 21, 10:48 PM EDTSpecial Weather StatementFFCCrisp12 min
Jul 21, 11:00 PM EDTSpecial Weather StatementFFCEmanuel30 min
Jul 21, 11:17 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler28 min
Jul 21, 11:20 PM EDTSpecial Weather StatementFFCCrisp25 min
Jul 22, 3:39 AM EDTSpecial Weather StatementFFCWebster36 min
Jul 22, 10:12 AM EDTSpecial Weather StatementFFCChattahoochee33 min
Jul 22, 10:29 AM EDTSpecial Weather StatementFFCMarion31 min
Jul 22, 10:48 AM EDTSpecial Weather StatementFFCSchley27 min
Jul 22, 12:04 PM EDTSpecial Weather StatementFFCCrisp26 min
Jul 22, 12:17 PM EDTSevere Thunderstorm WarningFFCCrisp, Sumter43 min
Jul 22, 12:21 PM EDTSpecial Weather StatementFFCDodge24 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.